Avatar universal
POTS and Insomnia?
Hi. I have had POTS for over 2 years now. I'm 21 yr old female and was diagnosed when i was 19. I was doing great on all the meds and changing my lifestyle then i had a bad relapse of symptoms recently...worse then ever. i notice though when i do get a good nights sleep I feel more normal. For the past couple months i have not been able to sleep good at all. I wake up many times in the night. i have trouble just falling asleep. My doctor prescribed me remeron and it definetely helped with sleep but it made my POTS worse than ever. My HR was above 100 all day. Does anyone have any suggestions or medications that wont fluctuate with my blood pressure and heart rate so i can get a good nights sleep?
Cancel
5 Answers
Page 1 of 1
Avatar universal
I know what you are going though I have very insomnia also but only just recently I used to be able to sleep very well without any medications. I then started ativan 1mg and was able to relax enough to get to sleep I took that for four months with good results then boom I could not fall alseep with it anymore I developed a tolerence for it . I now started on Lunesta but I still have trouble falling asleep with that I am going to call my Dr and get a bigger dose its like my brain does not want to fall asleep. I never tried remeron, but ambien was horrible and so was resterol the taste of the lunesta that it leaves in your mouth is horrible so there is no easy answer but I did find the ativan did help for a while and I still take it with the lunesta and I agree if I get a good nights sleep the next day is much better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sometimes I take 2-3 benadryls or over the counter sleep aids to help me sleep.  It's not a prescription, it's inexpensive, and it helps me sleep.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Have you tried Melatonin?  My son takes that occassionally and I too have found it to be effective.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for the advice...i also had bad experience with ambien...vomitting and nausea. I am going to my doctor today to see what else she can give me...i will ask her about the ativan.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes I am currently just taking melatonin. It def. makes me sleepy but not enough to get a full nights rest with it. I wake up many times tossing ang turning and feeling very sweaty. I am not sure how many milligrams of it i can take. I am currently taking 3mg every night with .5mg or Klonopin. Maybe I can take more melatonin?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources